Share Facebook
Crohn's Disease Forum » Treatment » Methotrexate » Ahh, oops/ Got drunk... on Methotrexate


05-21-2013, 09:26 PM   #1
MERKB
 
MERKB's Avatar
 
Join Date: May 2013
Ahh, oops/ Got drunk... on Methotrexate

Haha, yep, it finally happened. Been on Methotrex for a couple weeks now, almost never drink, but tonight was a night. Fighting the Codeine, felt sorry for myself, had a few drinks, and Bam. This happen to anyone else?
05-21-2013, 09:32 PM   #2
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
Here is another thread on it. http://www.crohnsforum.com/showthread.php?t=9556

It seems in my quick googling there is no consensus but its definitely discouraged. It can cause liver toxicity but there are many anecdotal reports of people having a drink or two and who were ok. What happened, happened but just try to exercise caution in the future.

I'm also concerned because you mentioned being very skinny in your intro post and you are more prone to feel the effects of alcohol.
05-21-2013, 09:34 PM   #3
MERKB
 
MERKB's Avatar
 
Join Date: May 2013
What happened was I was fighting my newfound love of painkillers, which they give me to kill the pain, but I limit to one a day so I don't get the dependancy which I got anyway. And I felt sorry for myself, a bad combo, so I started drinking, and I am still drinking.
05-21-2013, 09:36 PM   #4
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
Please stop drinking. The interaction of medications and alcohol and your weight all make for a dangerous combination. If you posted and are concerned why are you still drinking?

Can you call a family member or sober friend to pick you up and take you home. Be sure to let them know why.
05-21-2013, 09:42 PM   #5
MERKB
 
MERKB's Avatar
 
Join Date: May 2013
I didn't say I was concerned, I asked if this had happened to anyone else. And I am home, I live alone.
05-21-2013, 09:45 PM   #6
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
Can you call a family member or friend and let them know? I think you should be concerned. This is not a joke.
05-21-2013, 10:48 PM   #7
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
I'm not judging you. I was showing concern for what I think might be dangerous. You are an adult and will make your own decisions.
05-21-2013, 10:55 PM   #8
723crossroads
Banned
 
Join Date: Jul 2012
Location: USA

My Support Groups:
Thanks for the newsflash. I was laughing really hard, then I saw you say this wasn't a joke, and I stopped. Knock off the judging. I didn't ask for friends, or sympathy, or you being a jerk on my post, I don't care if you are a moderator. I ASKED IF THIS HAS HAPPENED TO ANYONE ELSE, nothing more. If it hasn't happened to you, or you don't have something useful to say, get off my thread. Freaking A I was right about this forum.
Noone was judging you and you were acting rashly towards someone who was just concerned. If your liver shuts down and you could die, would you still be calling him names? Please be kind and respectful to everyone on here. We are all going through this together, not as enemies. Thanks!
05-21-2013, 11:02 PM   #9
MERKB
 
MERKB's Avatar
 
Join Date: May 2013
Ok 723, enlighten me. Where did I call him a name? Please, I read my post 4 times just to be sure.
05-21-2013, 11:12 PM   #10
Jennifer
Adminstrator
 
Jennifer's Avatar
"Jerk" was the word you used and the rest of the post was hostile. If this continues then I'll just lock the thread.
__________________
Diagnosis: Crohn's in 1991 at age 9
Surgeries: 1 Small Bowel Resection in 1999; Central IV in 1991-92
Meds for CD: 6MP 50mg
Things I take: Tenormin 25mg (PVCs and Tachycardia), Junel, Tylenol 3, Omeprazole 20mg 2/day, Klonopin 1mg 2/day (anxiety), Restoril 15mg (insomnia), Claritin 20mg
Currently in: REMISSION Thought it was a flare but it's just scar tissue from my resection. Dealing with a stricture. Remission from my resection, 17 years and counting.
05-21-2013, 11:12 PM   #11
GutlessWonder86
Forum Monitor
 
Join Date: Jul 2010
I agree with Noguts. Drinking and taking a narcotic are a bad mix. You need to stop taking the alcohol NOW otherwise you will harm your liver.

Folks with IBD can have liver, pancreas, blood clotting issues as well as joint pain, eye problems to name a few.

Why harm yourself by drinking for the heck of it?? it's not worth it.
05-21-2013, 11:15 PM   #12
723crossroads
Banned
 
Join Date: Jul 2012
Location: USA

My Support Groups:
Ok 723, enlighten me. Where did I call him a name? Please, I read my post 4 times just to be sure.
We are told when we join this forum that being rude is not acceptable. This is a forum for people who truly want to be helped for crohn's and crohn's related issues. If someone is trying to help you as he was, you don't go off on them and say mean things. He didn't say one thing judging you. He was merely explaining you could seriously damage your liver. A friend of mine is in liver failure right now from drugs yrs ago. Trust me, you don't want to go through this. You are young and have a wonderful life ahead of you. Don't take your liver for granted. You only have one. That is all he was saying in my perspective. We love and support on this forum. OK? Thanks for being kind now. I mean it sincerely. T
Closed Thread

Crohn's Disease Forum » Treatment » Methotrexate » Ahh, oops/ Got drunk... on Methotrexate
Thread Tools


All times are GMT -5. The time now is 01:24 AM.
Copyright 2006-2017 Crohnsforum.com